Flood, Riverside
- When
- January 8, 10:00 AM PST to 10:15 AM PST
- Where
- Riverside County, Palm Spgs
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A band of heavy showers moved from east to west across Southwest California. Street flooding was observed around mid morning in Palm Springs, and mid afternoon over Apple Valley.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A band of heavy showers moved from east to west across Southwest California. Street flooding was observed around mid morning in Palm Springs, and mid afternoon over Apple Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 8, 8:00 AM PST, 2 hours earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 800 AM PST WED JAN 8 2003 .SYNOPSIS...WEAK UPPER LEVEL LOW PRESSURE WILL CAUSE ISOLATED SHOWERS OR THUNDERSTORMS THIS MORNING. A COOLING TREND IS EXPECTED OVER THE NEXT SEVERAL DAYS. ANOTHER UPPER LOW WILL BRING MORE CLOUDS FRIDAY. HIGH PRESSURE WILL BRING FAIR AND A LITTLE WARMER WEATHER OVER THE WEEKEND. .DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS THIS AM AND UPDATED ZONES. OTHERWISE...LOOKS LIKE A RETURN TO NORMAL FOR THE MOST PART AS THE SURFACE HIGH SLOWLY WEAKENS. THE UPPER LOW WILL BE OVER THE AREA TODAY BRINGING AN END TO THE SHOWERS BY THIS AFTERNOON. THE JET STREAM WILL REMAIN TO THE NORTH OF THE AREA FOR DRY CONDITIONS AT LEAST INTO THE WEEKEND. .SAN...NONE. SMALL/ATKIN
CAZ042-043-048-050-055>058-060>062-091400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST WED JAN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SMALL
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, January 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339503, 5339502.